A fully nonlinear problem with free boundary in the plane
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 9 (2010) no. 1, pp. 111-132.

We prove that bounded solutions to an overdetermined fully nonlinear free boundary problem in the plane are one dimensional. Our proof relies on maximum principle techniques and convexity arguments.

Classification : 35J60,  35N25,  35B06
@article{ASNSP_2010_5_9_1_111_0,
     author = {De Silva, Daniela and Valdinoci, Enrico},
     title = {A fully nonlinear problem with free boundary in the plane},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     pages = {111--132},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 9},
     number = {1},
     year = {2010},
     zbl = {1196.35232},
     mrnumber = {2668875},
     language = {en},
     url = {http://archive.numdam.org/item/ASNSP_2010_5_9_1_111_0/}
}
De Silva, Daniela; Valdinoci, Enrico. A fully nonlinear problem with free boundary in the plane. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Série 5, Tome 9 (2010) no. 1, pp. 111-132. http://archive.numdam.org/item/ASNSP_2010_5_9_1_111_0/

[1] H. W. Alt and L. A. Caffarelli, Existence and regularity for a minimum problem with free boundary, J. Reine Angew. Math. 325 (1981), 105–144. | EuDML 152360 | MR 618549 | Zbl 0449.35105

[2] L. A. Caffarelli and X. Cabré, “Fully Nonlinear Elliptic Equations”, Vol. 43 of American Mathematical Society Colloquium Publications, American Mathematical Society, Providence, RI, 1995. | MR 1351007

[3] L. A. Caffarelli and S. Salsa, “A Geometric Approach to Free Boundary Problems”, GSM 68, American Mathematical Society, Providence, Rhode Island, 2005. | MR 2145284 | Zbl 1083.35001

[4] D. De Silva and O. Savin, Symmetry of global solutions to a class of fully nonlinear elliptic equations in 2D, Indiana Univ. Math. J. 58 (2009), 301–315. | MR 2504413 | Zbl 1165.35021

[5] J. Dolbeault and R. Monneau, On a Liouville type theorem for isotropic homogeneous fully nonlinear elliptic equations in dimension two, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 2 (2003), 181–197. | EuDML 84495 | Numdam | MR 1990978 | Zbl 1170.35380

[6] A. Farina and E. Valdinoci, Flattening results for elliptic PDEs in unbounded domains with applications to overdetermined problems, Arch. Ration. Mech. Anal. 195 (2010), 1025–1058. | MR 2591980 | Zbl 1236.35058

[7] O. Savin, “Phase Transitions: Regularity of Flat Level Sets”, PhD thesis, University of Texas at Austin, 2003. | MR 2705495

[8] O. Savin, Entire solutions to a class of fully nonlinear elliptic equations, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5) 3 (2008), 369–405. | EuDML 272267 | Numdam | MR 2466434 | Zbl 1181.35111

[9] O. Savin, Regularity of flat sets in phase transitions, Ann. of Math. 169 (2009), 41–78. | MR 2480601 | Zbl 1180.35499

[10] E. Valdinoci, Bernoulli jets and the zero mean curvature equation, J. Differential Equations 225 (2006), 710–736. | MR 2225806 | Zbl 1147.35318

[11] E. Valdinoci, Flatness of Bernoulli jets, Math. Z. 254 (2006), 257–298. | MR 2262703 | Zbl 1116.49003